MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD INFANT BIAS FLOW BREATHING CIRCUIT; BTT

FISHER & PAYKEL HEALTHCARE LTD INFANT BIAS FLOW BREATHING CIRCUIT; BTT
Model Number RT125
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in thailand via a fisher and paykel healthcare (f&p) field representative, that the rt125 infant bias flow breathing circuit failed the ventilator leak test before use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt125 infant bias flow breathing circuit was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information provided by the customer and our knowledge of the product.Results: the customer reported that the rt125 infant bias flow breathing circuit failed the ventilator leak test before use.Conclusion: without the complaint device, we are unable to determine what may have caused the reported event.All rt125 infant bias flow breathing circuits are visually inspected and pressure and flow tested during production, and those that fail are rejected.The subject breathing circuit would have met the required specifications at the time of production.Our user instructions that accompany the rt125 infant bias flow breathing circuit show in pictorial format the correct set-up of the circuit and also states the following: - "check all connections are tight before use." - "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." - "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.".
 
Event or Problem Description

Brand Name
INFANT BIAS FLOW BREATHING CIRCUIT
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key15705167
Report Number9611451-2022-01023
Device Sequence Number15108346
Product Code BTT
UDI-Device Identifier09420012431141
UDI-Public(01)09420012431141(10)2102179960(11)220516
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT125
Device Catalogue NumberRT125
Device Lot Number2102179960
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown